Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 17, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Apr 24, 2019, 5:51 PM CDT for Madison County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2019, 5:51 PM CDT (22:51 UTC)
- Expired
- Apr 24, 2019, 6:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Madison County, TX
The radar
The Ft Hood radar (KGRK), 139 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 6:00 PM CDT | HAIL 1 | North Zulch, TX | DIME TO QUARTER SIZE HAIL WAS REPORTED BY MULTIPLE SOURCES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 4:49 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1752 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WFUS54 KHGX 242251
TORHGX
TXC313-242330-
/O.NEW.KHGX.TO.W.0017.190424T2251Z-190424T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
551 PM CDT Wed Apr 24 2019
The National Weather Service in League City has issued a
* Tornado Warning for...
Madison County in southeastern Texas...
* Until 630 PM CDT.
* At 551 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles northeast of Kurten, or 14 miles west of
Madisonville, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Madisonville around 620 PM CDT.
Other locations impacted by this tornadic thunderstorm include North
Zulch and Normangee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3103 9575 3092 9576 3084 9617 3098 9622
3100 9617 3107 9605 3107 9601 3109 9598
3109 9582
TIME...MOT...LOC 2251Z 251DEG 30KT 3090 9614
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$2 follow-up statements
700
WWUS54 KHGX 242309
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
609 PM CDT Wed Apr 24 2019
TXC313-242330-
/O.CON.KHGX.TO.W.0017.000000T0000Z-190424T2330Z/
Madison TX-
609 PM CDT Wed Apr 24 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL
MADISON COUNTY...
At 608 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles west of Madisonville, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Madisonville around 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3088 9603 3104 9611 3107 9605 3107 9601
3109 9598 3109 9582 3103 9575 3095 9576
TIME...MOT...LOC 2308Z 244DEG 27KT 3098 9601
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$319
WWUS54 KHGX 242328
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
628 PM CDT Wed Apr 24 2019
TXC313-242336-
/O.EXP.KHGX.TO.W.0017.000000T0000Z-190424T2330Z/
Madison TX-
628 PM CDT Wed Apr 24 2019
...THE TORNADO WARNING FOR CENTRAL MADISON COUNTY WILL EXPIRE AT 630
PM CDT...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the warning will be allowed to
expire. Strong winds and small hail are still a possibility.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Texas.
LAT...LON 3088 9603 3104 9611 3107 9605 3107 9601
3109 9598 3109 9582 3103 9575 3095 9576
TIME...MOT...LOC 2326Z 239DEG 22KT 3102 9595
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 24, 4:05 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 24, 4:05 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
405 PM CDT Wed Apr 24 2019
.DISCUSSION...
One lone storm across Brazos County is the only action in town
this hour. It appears that the cap is winning out and, with a slow
erosion of the morning overcast, early afternoon convective
temperatures that were likely in the lower to middle 80s were
not achieved. All of the CAMs are keeping the bulk of the
convection to our north, that wedge between our northern counties
and the I-35 corridor, over the next few hours. As the 250-3H jet
noses into south central Texas, anticipating that the scattered
convection along the southern flank will become slightly better
organized and sweep across the central CWA this evening. All
threat modes will be possible with a potential QLCS. So, cannot
rule out an isolated (northern county) tornado or downburst wind
gust...pockets of large hail and slower moving northeastern-
propagating cells putting down a quick 1 to 3 inches are all
plausible scenarios. Confidence is higher on that the majority of
the strongest weather will occur from just after the issuance of
this AFD to and around Midnight tonight.
As the open wave upper Southern Plains trough kicks out over the
ArkLaTex tomorrow morning, the establishment of lower level west
winds will scour out what is left of lingering showers and isolated
storms over the Galveston Bay/southeastern CWA. The next few days
will be very pleasant albeit much warmer with maxTs forecast to
reach the middle 80s Friday on into the weekend. Overnights will
cool back into the 60s under relatively drier air. A reinforcing
shot of drier air will come in behind a dry northern boundary
passage Friday. Backing high pressure will moving over the area
early this weekend. This will provide mostly to partly sunny
skies and a return flow by early Saturday that will strengthen
through Sunday as the high stations itself over the southeastern
U.S..
An upper low moving out of the upper Baja and into the southern
Rockies as an open wave trough Monday and Tuesday will be the
impetus to lowering western state pressures. This will maintain a
tight enough onshore gradient to allow a stout onshore flow, and
moisture pump, to persist through the late period. With no
discernible boundary or lack of any upper level forcing, slight
rain chances will only exist due to streamer showers forming under
the mid-level cap within greater than 1.2 or 1.3 inch pwat air.
31
&&
.MARINE...
Moderate onshore winds in response to low pressure over central
Texas will weaken as the low moves northeast. The gradient will
relax as the low departs. Seas will remain slightly elevated and a
SCEC will remain in place for the Gulf waters this evening. An
upper level disturbance will produce scattered showers and
thunderstorms late tonight with a few of the storms becoming
strong with the potential for some gusty winds. The low will drag
a cold front into the coastal waters early Thursday and winds will
become W and eventually NW. High pressure will build into North
Texas Thursday and Thurs night with a light offshore flow in
place. The high will drift east with onshore winds returning late
Friday night with onshore winds persisting through the weekend. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 60 79 60 83 60 / 90 20 0 0 0
Houston (IAH) 64 80 62 85 62 / 80 30 0 0 0
Galveston (GLS) 67 80 68 80 68 / 90 50 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 7 PM CDT this evening
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION through Thursday morning for
the following zones: Waters from Freeport to Matagorda Ship
Channel TX from 20 to 60 NM...Waters from High Island to
Freeport TX from 20 to 60 NM.
&&
Discussion...31/43Hazardous weather outlook, Apr 24, 7:38 AM CDT, 10 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 738 AM CDT Wed Apr 24 2019 TXZ163-164-176>179-195>200-210>213-251245- Austin-Brazos-Burleson-Colorado-Grimes-Houston-Inland Harris- Madison-Montgomery-Northern Liberty-Polk-San Jacinto-Trinity- Walker-Waller-Washington- 738 AM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight A couple rounds of storms will be impacting the area today and tonight. Thunderstorms developing along a weak outflow boundary this afternoon could produce hail...damaging winds and locally heavy rains. An isolated tornado will also be possible. Later tonight a line of strong to severe thunderstorms will be moving into the region from the west. This squall line could produce hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and again tonight. TXZ214-226-227-235>238-300-313-335>338-436>438-251245- Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda-Fort Bend- Galveston Island and Bolivar Peninsula-Inland Brazoria- Inland Galveston-Inland Jackson-Inland Matagorda- Matagorda Islands-Southern Liberty-Wharton- 738 AM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Isolated showers and thunderstorms will be possible through this afternoon. However...later tonight a line of strong to severe thunderstorms will be moving into the region from the west. This squall line could produce hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. GMZ330-335-350-355-370-375-251245- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 738 AM CDT Wed Apr 24 2019 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Elevated seas will continue over the offshore waters today. A line of strong to severe thunderstorms will be moving off the coast late tonight. This squall line could produce hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A line of strong to severe thunderstorms will be moving through the Gulf waters early Thursday morning could produce hail and damaging winds. This squall line should move out of the area by mid to late Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 24, 12:36 PM CDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1236 PM CDT Wed Apr 24 2019
TXZ195-197-210-211-241815-
Washington TX-Burleson TX-Colorado TX-Austin TX-
1236 PM CDT Wed Apr 24 2019
...SPECIAL WEATHER STATEMENT...
At 1235 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shelby, or 13 miles northeast of La Grange, moving northeast at 35
mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm that will be moving out of Fayette County.
Locations impacted include...
Brenham, Shelby, Industry, Burton, Carmine and Quarry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3032 9657 3031 9629 3009 9625 2986 9665
2996 9657 3004 9662 3007 9662 3008 9663
3011 9663 3013 9665 3015 9665 3015 9668
3016 9669
TIME...MOT...LOC 1735Z 223DEG 31KT 2999 9667Special weather statement, Apr 24, 2:06 PM CDT, 3 hours 45 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 206 PM CDT Wed Apr 24 2019 TXZ195-197-241945- Washington TX-Burleson TX- 206 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BURLESON AND NORTH CENTRAL WASHINGTON COUNTIES UNTIL 245 PM CDT... At 206 PM CDT, Doppler radar was tracking a strong thunderstorm near Lake Somerville Dam, or 8 miles northwest of Brenham, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Somerville, Snook, Lake Somerville Dam and Quarry. LAT...LON 3020 9643 3024 9656 3060 9650 3044 9631 TIME...MOT...LOC 1906Z 196DEG 14KT 3027 9648
Special weather statement, Apr 24, 2:58 PM CDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
258 PM CDT Wed Apr 24 2019
TXZ176-196-198-242030-
Madison TX-Brazos TX-Grimes TX-
258 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BURLESON...NORTHERN
GRIMES...EAST CENTRAL BRAZOS AND SOUTHWESTERN MADISON COUNTIES UNTIL
330 PM CDT...
At 257 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kyle Field, or near College Station, moving northeast at 50 mph.
Winds in excess of 35 mph will be possible with this storm.
Locations impacted include...
College Station, southeastern Bryan, Bedias, Kyle Field, Iola and
Wellborn.
LAT...LON 3066 9586 3052 9634 3051 9636 3051 9637
3052 9635 3054 9636 3055 9638 3054 9638
3053 9639 3053 9640 3055 9642 3056 9642
3099 9600
TIME...MOT...LOC 1957Z 222DEG 42KT 3057 9635Special weather statement, Apr 24, 3:22 PM CDT, 2 hours 29 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 322 PM CDT Wed Apr 24 2019 TXZ176-196-198-242045- Madison TX-Brazos TX-Grimes TX- 322 PM CDT Wed Apr 24 2019 ...SPECIAL WEATHER STATEMENT... At 322 PM CDT, Doppler radar was tracking a strong thunderstorm over northern Bryan, moving northeast at 45 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Northwestern College Station, Bryan, Kurten, Wixon Valley and North Zulch. LAT...LON 3062 9635 3069 9649 3098 9620 3088 9604 TIME...MOT...LOC 2022Z 225DEG 37KT 3071 9636
Special weather statement, Apr 24, 4:33 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
433 PM CDT Wed Apr 24 2019
TXZ195-196-242215-
Brazos TX-Burleson TX-
433 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURLESON AND CENTRAL
BRAZOS COUNTIES UNTIL 515 PM CDT...
At 431 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Rockdale, moving northeast at 45 mph. The severe
portions of this storm may stay just north of the Burleson and
Brazos County areas but southern portions of this line of storms
could become severe. A severe thunderstorm warning may be issued
should the line intensify farther south into these counties.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Northwestern College Station, Bryan, Caldwell, Kurten, Wixon Valley,
Kyle Field and Chriesman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3073 9662 3073 9660 3070 9656 3074 9646
3091 9635 3097 9625 3065 9621 3041 9682
3047 9691 3049 9690 3054 9692 3056 9696
TIME...MOT...LOC 2131Z 247DEG 41KT 3064 9686
39The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 11:15 AM CDT | Special Weather Statement | HGX | Burleson | 30 min |
| Apr 24, 11:49 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 41 min |
| Apr 24, 12:36 PM CDT | Special Weather Statement | HGX | Washington | 39 min |
| Apr 24, 2:06 PM CDT | Special Weather Statement | HGX | Washington | 39 min |
| Apr 24, 2:58 PM CDT | Special Weather Statement | HGX | Brazos | 32 min |
| Apr 24, 3:22 PM CDT | Special Weather Statement | HGX | Brazos | 23 min |
| Apr 24, 4:33 PM CDT | Special Weather Statement | HGX | Brazos, Burleson | 42 min |
| Apr 24, 4:50 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 55 min |
| Apr 24, 5:13 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 32 min |
| Apr 24, 5:30 PM CDT | River Flood Warning | HGX | Burleson, Washington | 53 hr |
| Apr 24, 5:41 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Grimes, Madison, Walker | 49 min |
| Apr 24, 6:44 PM CDT | Areal Flood Advisory | HGX | Brazos, Grimes, Madison | 2 hr |
| Apr 24, 6:44 PM CDT | Special Weather Statement | HGX | Grimes | 46 min |
| Apr 24, 6:53 PM CDT | Severe Thunderstorm Warning | HGX | Grimes, Madison, Walker | 37 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.